Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 425, NWS Norman, OK

July 12, 2011Alfalfa County, Garfield County, Major County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 12, 2011, 5:09 PM CDT for Alfalfa County, Garfield County, Major County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2011, 5:09 PM CDT (22:09 UTC)
Expired
Jul 12, 2011, 6:00 PM CDT
In force
51 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Alfalfa County, OK, Garfield County, OK, Major County, OK

The radar

The Vance AFB radar (KVNX), 39 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 10.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2011-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2011-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
512 J/kg
Mixed-layer CIN
-234 J/kg
Mixed-layer LCL
1965 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

141 
WUUS54 KOUN 122209
SVROUN
OKC003-047-093-122300-
/O.NEW.KOUN.SV.W.0425.110712T2209Z-110712T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
509 PM CDT TUE JUL 12 2011

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GARFIELD COUNTY IN NORTHERN OKLAHOMA...
  SOUTHEASTERN ALFALFA COUNTY IN NORTHWEST OKLAHOMA...
  EASTERN MAJOR COUNTY IN NORTHWEST OKLAHOMA...

* UNTIL 600 PM CDT

* AT 509 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED SEVERE 
  THUNDERSTORMS FROM LAHOMA TO AMES...MOVING NORTHEAST AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
DESTRUCTIVE WIND GUSTS TO 70 MPH...
HAIL UP TO THE SIZE OF QUARTERS...

* LOCATIONS IN THE WARNING INCLUDE AMES...BISON...BRECKENRIDGE...
  CARRIER...DRUMMOND...ENID...FAIRMONT...GOLTRY...HILLSDALE...
  HUNTER...KREMLIN...LAHOMA...MENO...NORTH ENID...VANCE AIR FORCE
  BASE AND WAUKOMIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PARTICULARLY DAMAGING WINDS ARE EXPECTED. MOBILE HOMES AND HIGH
PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE
OVERTURNED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3659 9752 3617 9779 3617 9823 3659 9819
      3659 9811
TIME...MOT...LOC 2209Z 227DEG 19KT 3637 9808

$$

BURKE
1 follow-up statement
433 
WWUS54 KOUN 122250
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
550 PM CDT TUE JUL 12 2011

OKC003-093-122300-
/O.CAN.KOUN.SV.W.0425.000000T0000Z-110712T2300Z/
ALFALFA OK-MAJOR OK-
550 PM CDT TUE JUL 12 2011

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EASTERN
MAJOR AND SOUTHEASTERN ALFALFA COUNTIES...

LAT...LON 3659 9752 3617 9779 3617 9810 3659 9810
TIME...MOT...LOC 2250Z 256DEG 22KT 3656 9783 3624 9787

$$

OKC047-122300-
/O.CON.KOUN.SV.W.0425.000000T0000Z-110712T2300Z/
GARFIELD OK-
550 PM CDT TUE JUL 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR GARFIELD COUNTY...

AT 550 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM KREMLIN TO 3 MILES SOUTH OF
WAUKOMIS...MOVING EAST AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
WIND GUSTS TO 60 MPH...
HAIL UP TO THE SIZE OF NICKELS...

* LOCATIONS IN THE WARNING INCLUDE BISON...BRECKENRIDGE...CARRIER...
  DRUMMOND...ENID...FAIRMONT...HILLSDALE...HUNTER...KREMLIN...
  LAHOMA...NORTH ENID...VANCE AIR FORCE BASE AND WAUKOMIS.

LAT...LON 3659 9752 3617 9779 3617 9810 3659 9810
TIME...MOT...LOC 2250Z 256DEG 22KT 3656 9783 3624 9787

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:41 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 12, 3:41 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
341 PM CDT TUE JUL 12 2011

.DISCUSSION...
DESPITE SCATTERED STORMS BRINGING SOME RAINFALL AND A TEMPORARY
BREAK FROM EXTREME HEAT IN PORTIONS OF THE OUN CWA THIS
AFTERNOON... HOT AND DRY CONDITIONS WILL RETURN BY THURSDAY.

THE ABSENCE OF A CAP... AN INCREASE IN MID LEVEL MOISTURE... AND
AN UPPER LOW MOVING ACROSS NORTH CENTRAL OKLAHOMA HAS ALLOWED FOR
THUNDERSTORM DEVELOPMENT THIS AFTERNOON. MULTIPLE SEVERE WIND
GUSTS HAVE BEEN MEASURED... WITH STRONG TO SEVERE WIND GUSTS
POSSIBLE THROUGH THE AFTERNOON AND INTO THE EARLY EVENING. RAIN
CHANCES WILL CONTINUE OVERNIGHT... SLOWLY DIMINISHING AND SHIFTING
EAST WITH THE UPPER LOW.

ONCE THE UPPER LOW MOVES TO THE EAST...DANGEROUS HEAT IS LIKELY TO
RETURN QUICKLY. THOUGH AREAS HAVING RECEIVED RAINFALL MAY BE
SOMEWHAT COOLER ON WEDNESDAY... THE INCREASE IN SURFACE MOISTURE
SHOULD KEEP HEAT INDEX VALUES RATHER HIGH.

NO CHANGES HAVE BEEN MADE TO THE FORECAST FRIDAY AND BEYOND.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  76  98  77 104 /  40  10  10  10
HOBART OK         75 104  79 106 /  30  10  10   0
WICHITA FALLS TX  78 104  81 107 /  20  10  10   0
GAGE OK           71 101  75 104 /  20  10  10  10
PONCA CITY OK     75  99  77 102 /  40  20  20  10
DURANT OK         77 102  77 102 /  30  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR OKZ004>048-050>052.

TX...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR TXZ083>090.

&&

11/03
Hazardous weather outlook, Jul 12, 2:55 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
255 PM CDT TUE JUL 12 2011

OKZ004>048-050>052-TXZ083>090-131200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
255 PM CDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED. ISOLATED STORMS PRODUCING
DAMAGING WIND GUSTS MAY OCCUR THROUGH EARLY EVENING.

DISCUSSION...
A SMALL UPPER LEVEL DISTURBANCE WILL MOVE SLOWLY OVER NORTHERN
OKLAHOMA. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE NEAR
AND EAST OF THIS DISTURBANCE...AFFECTING MAINLY NORTH-CENTRAL AND
CENTRAL PARTS OF OKLAHOMA. THE MAIN CONCERNS WITH ANY THUNDERSTORMS
WILL BE DAMAGING WIND GUSTS...CLOUD TO GROUND LIGHTNING...AND HEAVY
RAINFALL.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUL 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
                  NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY A PARTICULAR STORM WILL BECOME SEVERE...40 PERCENT.

OTHER HAZARDOUS WEATHER...
EXCESSIVE HEAT IS EXPECTED THIS AFTERNOON...ESPECIALLY OVER WESTERN
NORTH TEXAS AND THE SOUTHEAST HALF OF OKLAHOMA...WHEN HEAT INDEX
VALUES ARE EXPECTED TO REACH 105 DEGREES. THE HEAT ADVISORY WILL
CONTINUE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE INTO
THE WEEKEND...BUT ANY RELIEF FROM THE HEAT WILL BE VERY BRIEF AND
COVER SMALL AREAS.

OTHER HAZARDOUS WEATHER...
EXCESSIVE HEAT IS EXPECTED TO PERSIST AND THE HEAT ADVISORY WILL BE
IN EFFECT UNTIL FURTHER NOTICE. FIRE DANGER WILL ALSO REMAIN ON THE
HIGH SIDE DUE TO THE HEAT AND PERSISTENT DROUGHT CONDITIONS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
WEDNESDAY.

In the hours before

Special weather statement, Jul 12, 4:39 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
439 PM CDT TUE JUL 12 2011

OKZ036-TXZ083-085-122215-
JACKSON OK-HARDEMAN TX-WILBARGER TX-
439 PM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN...JACKSON AND
WILBARGER COUNTIES.

AT 439 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
ODELL...MOVING NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
HEAVY RAINFALL...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3460 9941 3441 9925 3426 9956 3440 9969
Local storm report, Jul 12, 4:42 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
442 PM CDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND GST     1 W KINGFISHER          35.86N 97.95W
07/12/2011  M75 MPH          KINGFISHER         OK   MESONET

&&

FM
Special weather statement, Jul 12, 4:46 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
446 PM CDT TUE JUL 12 2011

OKZ023-024-027-122215-
CANADIAN OK-CADDO OK-GRADY OK-
446 PM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...CANADIAN AND GRADY
COUNTIES.

AT 446 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF COGAR...MOVING NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
HEAVY RAINFALL...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3550 9813 3536 9792 3514 9817 3525 9834
Special weather statement, Jul 12, 4:54 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
454 PM CDT TUE JUL 12 2011

OKZ030-122230-
POTTAWATOMIE OK-
454 PM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR POTTAWATOMIE COUNTY.

AT 454 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF BETHEL ACRES...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL
APPROACH SHAWNEE.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3543 9714 3547 9703 3547 9678 3525 9680
      3517 9690 3514 9703 3514 9713 3533 9714

BURKE
Special weather statement, Jul 12, 4:56 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
456 PM CDT TUE JUL 12 2011

OKZ011-012-122230-
GARFIELD OK-MAJOR OK-
456 PM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND MAJOR COUNTIES.

AT 456 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 4 MILES NORTH OF
AMES AND ON THE EAST SIDE OF ENID...MOVING NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

LAT...LON 3659 9759 3655 9756 3633 9763 3617 9810
      3617 9830 3633 9831 3647 9812 3647 9811
      3648 9810 3659 9797

BURKE
Special weather statement, Jul 12, 5:02 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
502 PM CDT TUE JUL 12 2011

OKZ008-122245-
KAY OK-
502 PM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY.

AT 502 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
PECKHAM...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL ALSO AFFECT
CHILOCCO.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3679 9710 3682 9728 3700 9723 3699 9685

BURKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:09 PM CDTSevere Thunderstorm WarningOUNBeckham53 min
Jul 11, 7:18 PM CDTSpecial Weather StatementOUNWoodward12 min
Jul 11, 7:30 PM CDTSpecial Weather StatementOUNMajor15 min
Jul 11, 7:56 PM CDTSpecial Weather StatementOUNRoger Mills19 min
Jul 11, 8:00 PM CDTSpecial Weather StatementOUNMajor15 min
Jul 11, 8:31 PM CDTSpecial Weather StatementOUNMajor14 min
Jul 11, 8:55 PM CDTSpecial Weather StatementOUNMajor20 min
Jul 12, 12:52 PM CDTSpecial Weather StatementOUNOklahoma23 min
Jul 12, 1:15 PM CDTSevere Thunderstorm WarningOUNCleveland, Oklahoma45 min
Jul 12, 1:20 PM CDTSpecial Weather StatementOUNPayne25 min
Jul 12, 1:46 PM CDTSpecial Weather StatementOUNOklahoma29 min
Jul 12, 2:01 PM CDTSpecial Weather StatementOUNLogan29 min
Jul 12, 2:19 PM CDTSpecial Weather StatementOUNOklahoma41 min
Jul 12, 2:29 PM CDTSevere Thunderstorm WarningOUNLogan, Payne46 min
Jul 12, 2:32 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma58 min
Jul 12, 2:53 PM CDTSpecial Weather StatementOUNCaddo37 min
Jul 12, 3:19 PM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie56 min
Jul 12, 3:32 PM CDTSevere Thunderstorm WarningOUNOklahoma37 min
Jul 12, 3:58 PM CDTSpecial Weather StatementOUNOklahoma32 min
Jul 12, 4:19 PM CDTSpecial Weather StatementOUNGrady26 min
Jul 12, 4:26 PM CDTSpecial Weather StatementOUNCaddo19 min
Jul 12, 4:39 PM CDTSpecial Weather StatementOUNJackson36 min
Jul 12, 4:43 PM CDTSevere Thunderstorm WarningOUNJackson47 min
Jul 12, 4:44 PM CDTSevere Thunderstorm WarningOUNKingfisher, Logan46 min
Jul 12, 4:46 PM CDTSpecial Weather StatementOUNCanadian29 min
Jul 12, 4:54 PM CDTSpecial Weather StatementOUNPottawatomie36 min
Jul 12, 4:56 PM CDTSpecial Weather StatementOUNGarfield34 min
Jul 12, 5:02 PM CDTSpecial Weather StatementOUNKay43 min
Jul 12, 5:23 PM CDTSpecial Weather StatementOUNCleveland37 min
Jul 12, 5:29 PM CDTSpecial Weather StatementOUNJackson31 min
Jul 12, 5:37 PM CDTSpecial Weather StatementOUNPottawatomie23 min
Jul 12, 5:40 PM CDTSpecial Weather StatementOUNKingfisher35 min
Jul 12, 5:44 PM CDTSevere Thunderstorm WarningOUNGrant46 min
Jul 12, 5:54 PM CDTSpecial Weather StatementOUNSeminole36 min
Jul 12, 6:01 PM CDTSpecial Weather StatementOUNCaddo29 min
Jul 12, 6:08 PM CDTSpecial Weather StatementOUNGarfield22 min
Jul 12, 6:25 PM CDTSpecial Weather StatementOUNOkfuskee35 min
Jul 12, 6:29 PM CDTSpecial Weather StatementOUNKay31 min
Jul 12, 6:34 PM CDTSpecial Weather StatementOUNPottawatomie26 min
Jul 12, 6:37 PM CDTSpecial Weather StatementOUNMcClain23 min
Jul 12, 6:58 PM CDTSpecial Weather StatementOUNHughes17 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.